Enoxaparin-Associated spontaneous breast haematoma in elderly with chronic kidney disease

A case report

Siti Salwa Shokri, Firdaus Hayati, Aishath Azna Ali, Suraya Othman, Nor Faezan Abdul Rashid, Shahrun Niza Abdullah Suhaimi

Research output: Contribution to journalArticle

Abstract

Thomboembolic events are relatively common among elderly with restricted mobility. These adversities include deep vein thrombosis and pulmonary embolism that require anticoagulants as the mainstay of treatment. The elderly are not only at higher risk of thromboembolism, but also have a higher haemorrhagic complication especially among chronic kidney disease. Physicians should be cautious of haematoma formation if they present with sudden onset of painful breast swelling. We describe a rare case of an elderly with underlying chronic kidney disease who developed spontaneous right breast haematoma after taking low molecular weight heparin for her recently diagnosed pulmonary embolism.

Original languageEnglish
Pages (from-to)229-231
Number of pages3
JournalGazi Medical Journal
Volume28
Issue number3
DOIs
Publication statusPublished - 2017

Fingerprint

Enoxaparin
Chronic Renal Insufficiency
Hematoma
Breast
Pulmonary Embolism
Low Molecular Weight Heparin
Thromboembolism
Venous Thrombosis
Anticoagulants
Physicians
Therapeutics

Keywords

  • Breast haematoma
  • Elderly
  • Enoxaparin
  • Spontaneous

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Enoxaparin-Associated spontaneous breast haematoma in elderly with chronic kidney disease : A case report. / Shokri, Siti Salwa; Hayati, Firdaus; Ali, Aishath Azna; Othman, Suraya; Rashid, Nor Faezan Abdul; Abdullah Suhaimi, Shahrun Niza.

In: Gazi Medical Journal, Vol. 28, No. 3, 2017, p. 229-231.

Research output: Contribution to journalArticle

Shokri, Siti Salwa ; Hayati, Firdaus ; Ali, Aishath Azna ; Othman, Suraya ; Rashid, Nor Faezan Abdul ; Abdullah Suhaimi, Shahrun Niza. / Enoxaparin-Associated spontaneous breast haematoma in elderly with chronic kidney disease : A case report. In: Gazi Medical Journal. 2017 ; Vol. 28, No. 3. pp. 229-231.
@article{75f65ebb9e684ac5b877ce7984fddb7a,
title = "Enoxaparin-Associated spontaneous breast haematoma in elderly with chronic kidney disease: A case report",
abstract = "Thomboembolic events are relatively common among elderly with restricted mobility. These adversities include deep vein thrombosis and pulmonary embolism that require anticoagulants as the mainstay of treatment. The elderly are not only at higher risk of thromboembolism, but also have a higher haemorrhagic complication especially among chronic kidney disease. Physicians should be cautious of haematoma formation if they present with sudden onset of painful breast swelling. We describe a rare case of an elderly with underlying chronic kidney disease who developed spontaneous right breast haematoma after taking low molecular weight heparin for her recently diagnosed pulmonary embolism.",
keywords = "Breast haematoma, Elderly, Enoxaparin, Spontaneous",
author = "Shokri, {Siti Salwa} and Firdaus Hayati and Ali, {Aishath Azna} and Suraya Othman and Rashid, {Nor Faezan Abdul} and {Abdullah Suhaimi}, {Shahrun Niza}",
year = "2017",
doi = "10.12996/gmj.2017.69",
language = "English",
volume = "28",
pages = "229--231",
journal = "Gazi Medical Journal",
issn = "1300-056X",
publisher = "Gazi Universitesi",
number = "3",

}

TY - JOUR

T1 - Enoxaparin-Associated spontaneous breast haematoma in elderly with chronic kidney disease

T2 - A case report

AU - Shokri, Siti Salwa

AU - Hayati, Firdaus

AU - Ali, Aishath Azna

AU - Othman, Suraya

AU - Rashid, Nor Faezan Abdul

AU - Abdullah Suhaimi, Shahrun Niza

PY - 2017

Y1 - 2017

N2 - Thomboembolic events are relatively common among elderly with restricted mobility. These adversities include deep vein thrombosis and pulmonary embolism that require anticoagulants as the mainstay of treatment. The elderly are not only at higher risk of thromboembolism, but also have a higher haemorrhagic complication especially among chronic kidney disease. Physicians should be cautious of haematoma formation if they present with sudden onset of painful breast swelling. We describe a rare case of an elderly with underlying chronic kidney disease who developed spontaneous right breast haematoma after taking low molecular weight heparin for her recently diagnosed pulmonary embolism.

AB - Thomboembolic events are relatively common among elderly with restricted mobility. These adversities include deep vein thrombosis and pulmonary embolism that require anticoagulants as the mainstay of treatment. The elderly are not only at higher risk of thromboembolism, but also have a higher haemorrhagic complication especially among chronic kidney disease. Physicians should be cautious of haematoma formation if they present with sudden onset of painful breast swelling. We describe a rare case of an elderly with underlying chronic kidney disease who developed spontaneous right breast haematoma after taking low molecular weight heparin for her recently diagnosed pulmonary embolism.

KW - Breast haematoma

KW - Elderly

KW - Enoxaparin

KW - Spontaneous

UR - http://www.scopus.com/inward/record.url?scp=85021431269&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85021431269&partnerID=8YFLogxK

U2 - 10.12996/gmj.2017.69

DO - 10.12996/gmj.2017.69

M3 - Article

VL - 28

SP - 229

EP - 231

JO - Gazi Medical Journal

JF - Gazi Medical Journal

SN - 1300-056X

IS - 3

ER -